MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND COMPANY NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302890
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.The customer's address is unknown: (b)(6) usa has been used as a default.  a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a needle 30ga 7/8in bsg clear hub had excessive flash on the hub.The following was reported, "material no.302890 batch no.8145979.It was reported there is excessive flash on hubs."as february 18, it was received pir (b)(4) customer complaint, dr.Stated ¿order of anterior chamber cannulas, 30ga, seems to have excessive flash on the hubs.Often on all four corners of the hub with some of the flash up to 4mm.See attached photo for an example.We are having to deburr the hubs as we work through the inventory¿.Would you please help us with defect root cause investigation and help us to fill section 2 and 3 of scar form attached.".
 
Additional Manufacturer Narrative
Correction: describe event or problem: it was reported that a needle 30ga 7/8in bsg clear hub had excessive flash on the hub.The following was reported, material no.302890 batch no.8145979.It was reported there is excessive flash on hubs.As february 18, it was received pir 74236 customer complaint, dr.Stated order of anterior chamber cannulas, 30ga, seems to have excessive flash on the hubs.Often on all four corners of the hub with some of the flash up to 4mm.We are having to deburr the hubs as we work through the inventory.Investigation summary: photo was received for investigation.Defect is confirmed.There was no documentation of issues for the complaint of batch #8145979 during the production run.Molding process-- root cause is related to the molding cavity insert.When the cavity insert starts to deteriorate the flash becomes very visible (note; the mold cavity insert is a piece of metal).As soon it is detected, the machine gets stopped, the cavity is blocked and the cavity mold insert is replaced later on during preventive maintenance.These samples were escapes from this.Corrective and preventive actions: the mold insert was changed during preventive maintenance.
 
Event or Problem Description
It was reported that a needle 30ga 7/8in bsg clear hub had excessive flash on the hub.The following was reported, material no.302890 batch no.8145979.It was reported there is excessive flash on hubs.As february 18, it was received pir 74236 customer complaint, dr.Stated order of anterior chamber cannulas, 30ga, seems to have excessive flash on the hubs.Often on all four corners of the hub with some of the flash up to 4mm.We are having to deburr the hubs as we work through the inventory.

Brand Name
NEEDLE 30GA 7/8IN BSG CLEAR HUB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8412755
Report Number1911916-2019-00258
Device Sequence Number13899395
Product Code FMI
UDI-Device Identifier50382903028905
UDI-Public50382903028905
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302890
Device Lot Number8145979
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;